Maryland, 2010

Damaging Winds in Maryland, June 3, 2010

June 3, 2010 · NWS PHI · 2 events in 2 counties and zones

A bow echo that contained strong to severe thunderstorms moved across the Maryland Eastern Shore during the early evening of the 3rd.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A bow echo that contained strong to severe thunderstorms moved across the Maryland Eastern Shore during the early evening of the 3rd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 3, 2:37 PM EST, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 3, 2:37 PM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
337 PM EDT THU JUN 3 2010

.SYNOPSIS...
A LOW PRESSURE SYSTEM OFF TO OUR NORTH WILL DRAG A COLD FRONT
THROUGH THE REGION THIS EVENING. THIS FRONT WILL WEAKEN SOME AND
LINGER NEAR OUR AREA THROUGH FRIDAY. BY SATURDAY, LOW PRESSURE IS
FORECAST TO TRACK EAST FROM THE GREAT LAKES AND SEND ANOTHER COLD
FRONT THROUGH OUR REGION FOR SATURDAY NIGHT. YET ANOTHER SYSTEM IS
EXPECTED ON SUNDAY WITH HIGH PRESSURE RETURNING FOR THE START OF
THE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 9PM.

A WEAKENING COLD FRONT IS STARTING TO MAKE ITS WAY INTO THE REGION
THIS AFTERNOON. MEANWHILE, THE PRE-FRONTAL TROUGH REMAINS ACROSS THE
MIDDLE OF THE REGION. THE GREATEST INSTABILITY IS ACROSS THE
DELMARVA AND INTO OUR SOUTHERN NEW JERSEY ZONES THIS AFTERNOON
WHILE THE BEST MID LEVEL WINDS ARE OFF TO THE NORTH. LOOKS LIKE A
MULTI-CELL TYPE OF EVENT WITH SOME LINE SEGMENT OR BOW FORMATIONS.
ANY CONVECTION SHOULD DISSIPATE AS THE SUN STARTS TO SET AND WE
LOSE OUR INSTABILITY.

OTHERWISE, TEMPERATURES WILL DROP OFF A LITTLE BIT AND SHOULD COOL
DOWN INTO THE MID TO UPPER 60S, CLOSER TO 70 IN THE PHILLY METRO
AREA AND ACROSS PARTS OF THE DELMARVA. SKIES SHOULD ALSO START TO
CLEAR A LITTLE BIT BEHIND THE BOUNDARY ALTHOUGH THERE WILL STILL
BE PLENTY OF CLOUDS AROUND TONIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
ANOTHER SCORCHER, AND HUMID AS WELL, IS ON TAP FOR FRIDAY AND
SATURDAY AS WE REMAIN UNDER A ZONAL FLOW ALOFT. WITH A LINGERING
FRONTAL BOUNDARY NEAR THE AREA AND SUFFICIENT MOISTURE, SLIGHT
CHANCE TO CHANCE POPS WERE MAINTAINED FROM FRIDAY AFTERNOON
THROUGH SATURDAY. A BOUNDARY WILL CROSS THE REGION ON SATURDAY
WHICH MAY SET OFF A BIT MORE CONVECTION. SPC HAS ALREADY PLACED US
UNDER A SLIGHT RISK FOR SEVERE STORMS FOR SATUDAY.

A STRONGER COLD FRONT IS THEN EXPECTED TO TRACK THROUGH OUR REGION
DURING SUNDAY, BRINGING COOLER AND SOMEWHAT DRIER AIR WITH IT.
TEMPERATURES SHOULD BE CLOSER TO SEASONAL LEVELS ON SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
ERLY IN THE PD, A CDFNT WILL BE WORKING ITS WAY OFF THE COAST AND
RAIN WILL LINGER.  HOWEVER, AS THE FRONT DEPARTS, HIGH PRESSURE WILL
BUILD IN FROM THE W.  SFC HIGH PRESSURE WILL REMAIN OVER THE AREA
THROUGH TUESDAY, BRINGING DRY WX.  HOWEVER, WITH AN H5 TROF, TEMPS
AROUND NORMAL.  HGTS THEN RISE  AROUND MIDWEEK AS LOW PRESSURE
ORGANIZES OVER THE CNTRL CONUS. THE LOW THEN MOVES INTO ERN CANADA
AND ITS ASSOCD CDFNT WILL MOVE THROUGH THE REGION WEDNESDAY NIGHT
INTO THURSDAY BRINGING ANOTHER ROUND OF SHOWERS AND POSSIBLY
TSTMS.   OVERALL, DID NOT MAKE MANY CHANGES TO THE CURRENT FCST,
EXCEPT TO ADJUST SOME POPS BASED ON LATEST MDL TIMING. BEYOND
THURSDAY, LATEST MDL GUIDANCE IS FCSTING A SIGNIFICANT WARM UP
UNDERNEATH AN EAST COAST RIDGE, BUT ITS WAY TO EARLY TO TELL IF THIS
WILL MATERIALIZE AS CURRENTLY ADVERTISED.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

STARTING TO SEE CUMULUS DEVELOPING ALONG THE SURFACE TROUGH THAT
CROSSED THE REGION THIS MORNING. THIS TROUGH APPEARS TO BE SLIGHTLY
AHEAD OF THE LEE SIDE TROUGH AND THE DEW POINT POOLING AHEAD OF IT.
USED THE SURFACE TROUGH TO BASE THE POSITION OF THE CONVECTION THIS
AFTERNOON INTO EVENING. WITH THIS IN MIND...INCLUDED TSRA FOR THE
TERMINALS CLOSEST TO THE TROUGH...AND LEFT CB REMARKS FURTHER AWAY.

WOULD EXPECT THE CONVECTION TO MOVE EAST IN THE FLOW THIS
EVENING...AND WILL ADD TSRA TO KACY AS NEEDED. AFTER THE TROUGH
EXITS...THE CONVECTIVE CHANCES DIMINISH. DEPENDING ON WHERE THE RAIN
FALLS...PATCHY MVFR/IFR FOG WILL DEVELOP. KEPT IT OUT OF KILG...
KPHL/KPNE...BUT THIS MAY NEED TO BE ADDED IF THUNDERSTORMS IMPACT
THESE TERMINALS. BEST CHANCE OF THIS WILL OCCUR BETWEEN 0800 UTC AND
1300 UTC.

DRIER AIR WITH WEAK HIGH PRESSURE WILL TRY TO WORK INTO THE AREA
FRIDAY. THE SURFACE FRONT WILL EITHER STALL OR WASH OUT ACROSS THE
CENTER OF THE AREA. THIS COULD ACT AS A FOCUS FOR CONVECTION...BUT
MODEL SOUNDINGS SHOW A SUBSIDENCE INVERSION WHICH SHOULD CAP
POTENTIAL IN THE AFTERNOON.

OUTLOOK...
COULD BE A PERIOD OF MVFR CONDITIONS ACROSS NORTHERN SECTIONS FRIDAY
NIGHT AS A WARM FRONT MOVES INTO NEW ENGLAND. ANOTHER COLD FRONT
LOOKS TO APPROACH THE TERMINALS LATE SATURDAY AFTERNOON AND SATURDAY
EVENING. TIMING ON THIS APPEARS TO BE PROBLEMATIC...AS MODELS ARE
HANDLING THE SHORT WAVE DRIVING THE FRONT DIFFERENTLY. RIGHT NOW...
CONVECTION APPEARS POSSIBLE SATURDAY AFTERNOON AND EVENING...BUT
THIS COULD LAST INTO SATURDAY NIGHT.

IF THE FRONT EXITS SUNDAY...VFR CONDITIONS ARE EXPECTED LATER SUNDAY
INTO MONDAY.

&&

.MARINE...
WINDS ACROSS THE NORTHERN OCEAN WATERS ARE NEAR SMALL CRAFT IN GUSTS
THIS AFTERNOON AS THE GRADIENT AHEAD OF THE COLD FRONT TIGHTENS.
BASED ON THE SLOWNESS OF THE EROSION OF THE MARINE LAYER THAT FAR
AWAY FROM LAND...NOT SURE ENOUGH MIXING WILL OCCUR TO ALLOW SMALL
CRAFT WINDS TO MATERIALIZE. ADDITIONALLY...THE FETCH IS GETTING
BETTER FOR HIGHER SEAS ACROSS THE NORTHERN OCEAN WATERS AS WELL. FOR
NOW...WILL HOLD OFF ON THE SMALL CRAFT ADVISORY FOR TONIGHT PENDING
COLLABORATION.

AS THE FRONT APPROACHES...THE SUPPORT FOR THE FRONT IN THE MID
LEVELS SHEARS OUT TO THE NORTHEAST. THIS WILL RESULT IN A SLOWING OF
THE FRONTAL APPROACH...AND CAUSE THE SURFACE GRADIENT TO SLACKEN.
THIS SHOULD ALLOW WIND GUSTS TO DROP BELOW 20 KNOTS AFTER 0600 UTC
FRIDAY. THE GRADIENT DROPS FURTHER FRIDAY...AS THE FRONT EITHER
STALLS OR WASHES OUT. IN ANY EVENT...THE WEST TO NORTHWEST GRADIENT
IN THE MORNING SHOULD BECOME SOUTH TO SOUTHWEST IN THE AFTERNOON.
WINDS SHOULD REMAIN BELOW 15 KNOTS...WITH THE HIGHEST WINDS NEAR SEA
BREEZE CIRCULATIONS.

THE STATIONARY FRONT LIFTS BACK NORTH AS A WARM FRONT FRIDAY NIGHT.
THE DEPTH OF THE MIXED LAYER OVER THE OCEAN DECREASES IN THE WARM
AIR ADVECTION...AND THIS SHOULD KEEP WINDS BELOW 20 KNOTS. THE
NORTHERN OCEAN WATERS COULD SEE SEAS GET TO 4 FEET AS THE FETCH GETS
BETTER.

ANOTHER COLD FRONT APPROACHES SATURDAY AFTERNOON AND EVENING. THE
GRADIENT TIGHTENS...BUT AGAIN THE STRENGTH OF THE WINDS OVER THE
OCEAN WATERS WILL BE DICTATED BY THE DEPTH OF THE MIXED LAYER. MODEL
SOUNDINGS SUGGEST IT MAY BE DEEP ENOUGH FOR SOUTHWEST WIND GUSTS TO
REACH SMALL CRAFT LEVELS. HOWEVER...THE 1200 UTC NAM/GFS HANDLE THE
TIMING DIFFERENTLY...AND THIS WOULD HAVE AN IMPACT ON WIND SPEEDS AS
WELL. FOR NOW...WILL KEEP WINDS JUST BELOW SMALL CRAFT LEVELS
SATURDAY AFTERNOON AND SATURDAY NIGHT.

AFTER THE FRONT PASSES SUNDAY...WINDS AND SEAS SHOULD REMAIN BELOW
SMALL CRAFT LIMITS SUNDAY NIGHT AND MONDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...KLINE/MEOLA
NEAR TERM...KLINE/MEOLA
SHORT TERM...KLINE/MEOLA
LONG TERM...NIERENBERG
AVIATION...HAYES
MARINE...HAYES
Hazardous weather outlook, Jun 3, 3:55 PM EST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
455 PM EDT THU JUN 3 2010

NJZ001-007>010-012-015-PAZ054-055-060>062-069-042100-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-BUCKS-
455 PM EDT THU JUN 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS ARE POSSIBLE THIS EVENING...BUT SEVERE WEATHER
IS NO LONGER ANTICIPATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE STORM PREDICTION CENTER HAS PLACED OUR AREA IN A SLIGHT RISK
FOR SEVERE WEATHER SATURDAY INTO SATURDAY NIGHT. STRONG
THUNDERSTORMS COULD BE ACCOMPANIED BY DAMAGING WINDS AND/OR HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001>003-MDZ008-012-015-019-020-NJZ013-016>023-027-PAZ067-068-070-
071-042100-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-DELAWARE-PHILADELPHIA-
455 PM EDT THU JUN 3 2010

...SEVERE THUNDERSTORM WATCH 251 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE STORM PREDICTION CENTER HAS PLACED OUR AREA IN A SLIGHT RISK
FOR SEVERE WEATHER SATURDAY INTO SATURDAY NIGHT. STRONG
THUNDERSTORMS COULD BE ACCOMPANIED BY DAMAGING WINDS AND/OR HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-NJZ014-024>026-042100-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
455 PM EDT THU JUN 3 2010

...SEVERE THUNDERSTORM WATCH 251 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE STORM PREDICTION CENTER HAS PLACED OUR AREA IN A SLIGHT RISK
FOR SEVERE WEATHER SATURDAY INTO SATURDAY NIGHT. STRONG
THUNDERSTORMS COULD BE ACCOMPANIED BY DAMAGING WINDS AND/OR HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-042100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
455 PM EDT THU JUN 3 2010

...SEVERE THUNDERSTORM WATCH 251 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE STORM PREDICTION CENTER HAS PLACED OUR AREA IN A SLIGHT RISK
FOR SEVERE WEATHER SATURDAY INTO SATURDAY NIGHT. STRONG
THUNDERSTORMS COULD BE ACCOMPANIED BY DAMAGING WINDS AND/OR HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 3, 1:10 PM EST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
210 PM EDT THU JUN 3 2010

NJZ013-014-019-020-026-027-031900-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-NORTHWESTERN BURLINGTON NJ-
OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
210 PM EDT THU JUN 3 2010

...SHOWERS AND THUNDERSTORMS DEVELOPING...

BETWEEN NOW AND 300 PM...SHOWERS AND THUNDERSTORMS WILL BEGIN TO
DEVELOP IN THE COUNTIES OF MONMOUTH...BURLINGTON AND OCEAN.

AS THE AFTERNOON PROGRESSES...THE SHOWERS AND THUNDERSTORMS WILL
BECOME MORE NUMEROUS AND THEY WILL PRODUCE HEAVY RAIN ALONG WITH
DANGEROUS CLOUD TO GROUND LIGHTNING.

LAT...LON 3977 7408 3951 7427 3965 7421 3957 7433
      3951 7428 3950 7432 3962 7466 3978 7481
      3978 7490 3999 7507 4017 7469 4013 7460
      4018 7460 4046 7413 4041 7403 4025 7406
      4027 7397 4026 7397 4025 7397

IOVINO
Special weather statement, Jun 3, 1:58 PM EST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
258 PM EDT THU JUN 3 2010

MDZ015-019-020-032000-
CAROLINE MD-QUEEN ANNE'S MD-TALBOT MD-
258 PM EDT THU JUN 3 2010

...DEVELOPING SHOWERS AND THUNDERSTORMS MOVING ACROSS THE BAY...

BETWEEN NOW AND 400 PM, DEVELOPING SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO MOVE ACROSS THE BAY AND INTO PARTS OF QUEEN ANNE'S
COUNTY AND TALBOT COUNTY.

AS THE AFTERNOON PROGRESSES...THE SHOWERS AND THUNDERSTORMS MAY
BECOME MORE NUMEROUS AND THEY COULD PRODUCE HEAVY RAIN ALONG WITH
DANGEROUS CLOUD TO GROUND LIGHTNING.

LAT...LON 3857 7605 3873 7624 3872 7632 3866 7634
      3877 7640 3875 7635 3887 7625 3882 7621
      3883 7620 3895 7624 3884 7638 3885 7639
      3903 7632 3904 7631 3896 7624 3924 7601
      3925 7577 3865 7571 3869 7591

IOVINO
Special weather statement, Jun 3, 3:31 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
431 PM EDT THU JUN 3 2010

MDZ008-012-015-019-020-032130-
CAROLINE MD-CECIL MD-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
431 PM EDT THU JUN 3 2010

...STRONG THUNDERSTORMS APPROACHING FROM THE WEST...

STRONG THUNDERSTORMS APPROACHING FROM THE WEST SHOULD MOVE ACROSS
CHESAPEAKE BAY AND BEGIN MOVING INTO THE UPPER EASTERN SHORE
COUNTIES BETWEEN 530 AND 600 PM.

THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS, HEAVY
RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING.

IF YOU ARE OUTDOORS, KEEP AN EYE TO THE SKY THIS EVENING AND SEEK
SHELTER IMMEDIATELY IF THREATENING WEATHER APPROACHES.

LAT...LON 3856 7605 3866 7635 3876 7640 3887 7626
      3882 7621 3882 7620 3883 7620 3894 7624
      3884 7636 3885 7639 3904 7631 3895 7625
      3900 7617 3915 7628 3927 7622 3944 7599
      3972 7623 3973 7580 3865 7571 3869 7590

IOVINO
Special weather statement, Jun 3, 4:23 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
523 PM EDT THU JUN 3 2010

DEZ002-003-MDZ012-015-019-020-032215-
CAROLINE MD-INLAND SUSSEX DE-KENT MD-KENT DE-QUEEN ANNE'S MD-
TALBOT MD-
523 PM EDT THU JUN 3 2010

...STRONG THUNDERSTORMS APPROACHING FROM THE WEST...

AT 520 PM...STRONG THUNDERSTORMS WERE MOVING THROUGH THE BALTIMORE
AND WASHINGTON AREA. THE STORMS SHOULD PASS ACROSS CHESAPEAKE BAY
AND BEGIN MOVING INTO THE UPPER EASTERN SHORE COUNTIES BETWEEN 530
AND 600 PM. THE THUNDERSTORMS WILL MOVE ACROSS THE COUNTIES OF
KENT...QUEEN ANNE'S...TALBOT AND CAROLINE BETWEEN ABOUT 600 AND 645
PM BEFORE AFFECTING CENTRAL AND SOUTHERN DELAWARE FROM AROUND 645
UNTIL 800 PM.

THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS, HEAVY
RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING.

IF YOU ARE OUTDOORS, KEEP AN EYE TO THE SKY THIS EVENING AND SEEK
SHELTER IMMEDIATELY IF THREATENING WEATHER APPROACHES.

LAT...LON 3846 7570 3869 7583 3857 7605 3876 7623
      3868 7635 3887 7625 3882 7621 3883 7620
      3894 7624 3884 7637 3886 7638 3904 7631
      3900 7618 3916 7628 3934 7617 3932 7544
      3878 7514 3845 7511

IOVINO

The radar

The Dover AFB radar (KDOX), 78 km away, was scanning. The volume nearest the first event began at 22:15 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Queen Anne'S

When
June 3, 5:15 PM EST
Where
Queen Anne'S County, Stevensville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.980, -76.320

A severe thunderstorm tore down a few trees in Stevensville.

Thunderstorm Wind, Talbot

When
June 3, 5:40 PM EST
Where
Talbot County, Easton
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.770, -76.070

A severe thunderstorm tore down some large tree limbs and wires in Easton and caused scattered power outages.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2010Every state in 2010This day in weather historyWarnings in Maryland, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238816, 238818.